In 2005 I was in an accident where I was diagnosed with two broken ribs, SI dysfunction, L5 herniation, concussion, and a head laceration. Since then I have had pain in my legs. At first it was unbearable, but had gotten somewhat better as the pain was thought to be from my back and I was given approximately 100 cortozone injections to my lower back over a three year period. EMG results were normal. It seemed with each cortozone injection I would have relief from my leg pain from a couple of weeks, but after that it would come and go until my next series of cortozone injections (was being treated by a physiatrist). MRI showed a herniated L5 disc, but no impingement. In 2009 I had a C5 corpectomy done and the neurosurgeon took an interest in my case. He did every test in the book, but the imaging showed no impingements of the spinal cord or nerve roots. When I gave him my history, it seemed puzzling to him. He said that I have symptoms that would show as an L4 and L5 so he sent me for a new EMG. This test showed a motor polyneuropathy with axonal problems. Bilaterally, it was a pure motor neuropathy. This was followed up with by blood testing that showed nothing out of the normal, except high B vitamin that the neurogist attributed to a good diet after asking me what I ate/drank and vitamins I take. The neurosurgeon diagnosed L5 as a prolapsed disc (fluid gone) with possible anterior sliding of the L4 vertebrae, but if this is the case it would be very slight ( not visible on MRI but visible on the CAT Scan, while bone scan lit up a little in the L5 area. My hands are numb and i cant feel warmth unless something is very hot and that creates quite a bit of pain, I have the same reaction to cold. The cramping comes and goes and that is the biggest problem, but the burning only happens in the early morning and late evening when I am sitting or laying down. I have difficulty sleeping. The burning, tingling, stabbing pains are worse distal to proximal and have gotten somewhat better with amnitriptoline/neurotin/ultram. Currently they are just treating the symptoms, and I believe are doing a good job, but they are unable to find the reason, other than my accident, for the symptoms. Also, as I mentioned earlier I had alot of cortozone shots, because they are the only thing that seemed to help, but now if I get a cortozone injection I break out with severe back acne and get some on my chest and face. The doctor (physiatrist stated I now have a sensitivity). The numbness in my hands and forearms are equal, and I have been diagnosed with renauds. The EMG of my hands showed minor carpal/ulnar tunnel, but the numbness I experience from that is different than the feeling in my hands and forearms as the feel like my feet. Lastly, I have found that my hands, forearms, feet, calves and thighs are beginning to get very tight. I am unable to stretch or workout with these areas as it creates significant increases in pain the next day. I am in good overall health. I work 40 hours a week (stress increases symptoms). I do some minor weight training with upper body (cant do legs, causes too much pain). I go places and do somethings but have to be careful not to walk too much because of pain. Is there anything else you would rule out or do you have an idea of what to do next, if there is anything? Is there another specialty that I can see to get involved?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.